Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking Trinessa. Period started early. Reason?

Hello. I am currently taking Trinessa and have been on it for three months thus far (after a break of not taking it for over a year and a half). I’ve grown to prefer taking Trinessa, as I have never had any adverse or annoying side effects. My period always comes on a set day and lasts for a 5 days. This month, however, I think my period started early (within 24 hours of taking the last ACTIVE pill of week 3). Usually, my period begins 3-4 days after I stop taking the active pills (and when I’m on my 3rd or 4th placebo pill). I am extremely conscious about diligently taking my pill at the same time every day, but if I occasionally forget to take it at my set time, I take it within a two hour window. (In previous years when I have taken Trinessa, I have missed pills for more than 12 hours before I remembered to take them, yet have not seen any effects of this nature.) Therefore, I’m really confused as to what is going on, since I’m very good about my habits. So my questions become the following: 1. WHY has this happened? Is this indeed the start of my period? 2. Will my period be longer than usual this month (it is usually 5 days long) because I still have to take seven placebo pills? 3. Should I continue the pack I am on (meaning the 7 placebo pills that are left)? 4. Do I have to be concerned about birth control failure if I decide to be intimate right after my period ends? 5. Is it feasible for me to start the first active pill of a new pack today (on the day I was supposed to take my first placebo)? The reason I ask is because I ideally was hoping that I wouldn’t have my period in three days (my boyfriend is visiting this weekend, for which everything would have worked out well IF my period had come on schedule!) Also, will this be a suffice in terms of contraception? I appreciate your help and feedback! Thank you!
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  378
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Thanks for writing to us.
Since you are taking your birth control pill regularly, you need not worry about getting pregnant. Once in a while such an irregularity in the cycle can happen even when you are taking pills. You can start with your next pack now.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. RakhiTayal
Answered: Mon, 4 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor